Alert archive / Maryland / Special Weather Statements in 2011

Special Weather Statement, NWS Philadelphia/Mount Holly

June 17, 2011Cecil County, Maryland; New Castle County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 17, 2011, 2:34 PM EDT for Cecil County, Maryland; New Castle County, Delaware. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2011, 2:34 PM EDT (18:34 UTC)
Expired
Jun 17, 2011, 3:30 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD

The radar

The Dover AFB radar (KDOX), 100 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 3:22 PM EDTHAIL 0.25Glasgow, DEPEA SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-171 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

780 
WWUS81 KPHI 171834
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT FRI JUN 17 2011

DEZ001-MDZ008-PAZ067-171930-
CECIL MD-CHESTER PA-NEW CASTLE DE-
234 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF ELKTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RISING SUN...FARMINGTON AROUND 245
PM...ZION...PLEASANT HILL AROUND 300 PM...CHERRY HILL...BARKSDALE
AROUND 315 PM...GLASGOW AND BEAR AROUND 330 PM.

ON ITS WAY THROUGH CECIL COUNTY...THIS THUNDERSTORM WILL CLIP THE 
SOUTHERN PORTIONS OF CHESTER COUNTY.  IT WILL THEN MOVE INTO NEW 
CASTLE COUNTY AFTER 3 PM.

IN ADDITION TO STRONG GUSTY WINDS UP TO 40 MPH...HEAVY RAIN, SMALL 
HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.


LAT...LON 3973 7623 3973 7615 3978 7608 3982 7550
      3967 7553 3962 7560 3959 7559 3961 7558
      3960 7555 3944 7558 3958 7612 3965 7617
      3971 7624

$$

JJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:29 PM EDT, 1 hour 5 minutes earlier.

Area forecast discussion, Jun 17, 1:29 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
129 PM EDT FRI JUN 17 2011

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA TODAY, WITH
AN ASSOCIATED COLD FRONT ALSO SLIDING ACROSS THE REGION. THIS
FRONT MAY TEND TO STALL TO OUR SOUTH, THEN A SECONDARY FRONT IS
FORECAST TO CROSS OUR AREA SATURDAY NIGHT INTO SUNDAY. THIS
BOUNDARY ALSO STALLS TO OUR SOUTH LATE SUNDAY INTO MONDAY BEFORE
GRADUALLY SLIDING NORTHEASTWARD AS A WARM FRONT TUESDAY AND
WEDNESDAY. THE NEXT COLD FRONT IS SCHEDULED TO MOVE THROUGH LATE
THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED QUICKLY IN THE LAST
COUPLE OF HOURS AND WILL CONTINUE THROUGH THE AFTERNOON AND INTO
THE EVENING. OVERALL SYNOPTIC PATTERN IS DISCUSSED BELOW. WE HAVE
ADDED GUSTY WIND, SMALL HAIL, HEAVY RAIN, AND FREQUENT LIGHTNING
TO THE FORECAST.

A STRONG CLOSED LOW WILL SLIDE ACROSS THE AREA TODAY WITH AN
ASSOCIATED STRONG MID LEVEL SHORT WAVE. THIS FEATURE MAY TEND TO
OPEN UP SOME AS IT SLIDES EAST, HOWEVER ITS ASSOCIATED COLD POOL
ALOFT WILL HELP TO SUSTAIN OR EVEN ADDITIONAL STEEPEN THE LAPSE
RATES SOME. THIS WILL BE ENHANCED A BIT WITH DAYTIME HEATING. AS
SURFACE HEATING OCCURS WITH AT LEAST SOME SOME SUNSHINE EXPECTED,
ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BY MIDDAY. WHILE THE
OVERALL COVERAGE IS A BIT UNCERTAIN, AT LEAST SCATTERED ACTIVITY
IS ANTICIPATED, THEREFORE WE WILL MAINTAIN FAIRLY HIGH CHC TO LOW
LIKELY POPS THROUGH THE DAY. BASED ON THE TRACK OF THE SHORT WAVE,
WE HELD THE HIGHER POPS ACROSS THE NORTHERN TO CENTRAL AREAS WITH
LOWER VALUES DOWN ACROSS THE FAR SOUTHERN ZONES.

THE STRONGER INSTABILITY AND SHEAR PROFILES ARE GENERALLY TO OUR
SOUTH AS A 500 MB WIND MAX IS FORECAST TO TRACK ACROSS THE
SOUTHERN DELMARVA AREA. THERE MAY BE A MISALIGNMENT REGARDING THE
STRONGER FORCING AND THE HIGHER INSTABILITY, THEREFORE THERE MAY
BE LESS CONVECTIVE COVERAGE ACROSS THE SOUTHERN AREAS. SOME
ADDITIONAL STRONGER CORES ARE CERTAINLY POSSIBLE, HOWEVER GIVEN
THE CAPE PROFILE IN THE FORECAST SOUNDINGS /NARROW/, IT APPEARS
THAT LOCAL DOWNPOURS WILL BE THE MAIN THREAT AS THE CELLS SHOULD
BE MORE LOW-TOPPED BUT PERHAPS ALLOWING FOR LOCALIZED GUSTY WINDS.
AS WE HAVE SEEN WITH THE INITIAL SURGE OF MOISTURE, LOCAL
DOWNPOURS WILL OCCUR WITH PW VALUES AROUND 1.50 INCHES. NO
WIDESPREAD FLOODING IS EXPECTED, HOWEVER SOME STREET AND POOR
DRAINAGE FLOODING IS CERTAINLY POSSIBLE WHERE DOWNPOURS OCCUR.

AS FOR TEMPERATURES, WE GENERALLY SIDED WITH AN EVENLY WEIGHTED
BLEND OF THE GFS/NAM MOS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE MAIN SHORT WAVE AND TROUGH AXIS SHIFTS TO THE EAST DURING THE
EVENING, ALTHOUGH THERE IS A TRAILING SHORT WAVE FORECAST FOR THE
OVERNIGHT. THE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE ON THE
WANE THROUGH THE EVENING AS THE LARGE SCALE LIFT SHIFTS TO THE
EAST AND AIRMASS OVERTURNING OCCURS. WE THEREFORE MAINTAINED THE
HIGHEST POPS /CHC/ IN THE EVENING THEN TAPERED THEM DOWN THROUGH
THE NIGHT. A WEAK COLD FRONT IS FORECAST TO SETTLE ACROSS OUR
AREA, HOWEVER THIS FEATURE DOES NOT LOOK TO REALLY CHANGE THE
AIRMASS ALL THAT MUCH. PERHAPS JUST ENOUGH LOW-LEVEL DRYING
ESPECIALLY UP NORTH TO PREVENT ANY FOG FROM DEVELOPING LATE
DESPITE LIGHT WINDS.

FOR SATURDAY, THE INITIAL SURFACE BOUNDARY STALLS TO OUR SOUTH
HOWEVER A TROUGH SWINGING ACROSS SOUTHEASTERN CANADA WILL TOSS A
SECONDARY FRONT OUR WAY LATER IN THE DAY. THE OVERALL CONVERGENCE,
LIFT AND MOISTURE LOOKS LIMITED WITH THIS BUT THERE COULD BE AN
ISOLATED SHOWER OR THUNDERSTORM ESPECIALLY ACROSS THE NORTHERN AND
WESTERN AREAS ESPECIALLY DUE TO TERRAIN INFLUENCES. WE MAY ALSO
HAVE TO WATCH THE DELMARVA AREA LATER IN THE AFTERNOON AS THERE
ARE SOME HINTS OF A LEE SIDE TROUGH WHICH COULD HELP FOCUS SOME
CONVECTIVE DEVELOPMENT. OVERALL, WE WILL KEEP POPS AT SLIGHT CHC
OR LOWER DURING THIS TIME FRAME. AT LEAST SOME CLOUDS LOOKS TO
LINGER THROUGH THE NIGHT AS POSSIBLE UPSTREAM CONVECTIVE CLOUD
DEBRIS MAY BE ABLE TO MAKE IT THIS FAR EAST GIVEN THE
WEST/NORTHWEST MID TO UPPER LEVEL FLOW. WE THEN LOOK TO OUR WEST
AS ADDITIONAL ENERGY MAY TRY AND ORGANIZE CONVECTIVE CLUSTERS INTO
THE UPPER OHIO VALLEY AT NIGHT.

FOR SUNDAY, A SOMEWHAT COMPLEX SYNOPTIC SETUP LOOKS TO BE IN
PLACE AS WE DEAL WITH A MAIN FRONTAL BOUNDARY TO OUR SOUTH THAT
TRIES TO LIFT NORTHWARD SOME. THE NAM AND CMC IN PARTICULAR HAVE
BEEN INSISTING THAT A SURFACE WAVE DEVELOPS ALONG THE FRONT IN
RESPONSE TO SOME SHARPENING OF THE MAIN UPPER-LEVEL TROUGH. THESE
TWO MODELS APPEAR TO AGGRESSIVE WITH THIS FEATURE AND ALSO TO FAR
NORTH. THE RATHER HEALTHY QPF THESE TWO MODELS ARE SHOWING ARE
IMPRESSIVE, BUT IT LOOKS TO BE OVERDONE WITH TO MUCH EMPHASIS ON A
CONVECTIVE CONTRIBUTION. THE GFS IS NOT AS CONSOLIDATED WITH THE
FEATURE BUT IT DOES LOOK TO BE A LITTLE MORE ROBUST COMPARED TO
PREVIOUS RUNS. WE WILL THEREFORE FAVOR A WEAKER SCENARIO ATTM WITH
THE CONVECTIVE CHCS. THIS WILL HAVE TO BE MONITORED AS THE
SYNOPTIC SETUP WELL TO OUR WEST IN THE PLAINS HAS BEEN FAVORING
CONVECTIVE CLUSTERS AND THEN TRACKING EAST AND SOUTHEAST, WHICH
COULD END UP BEING SOME SORT OF AN MCS NEARING OUR AREA ON SUNDAY.

AS FOR TEMPERATURES, A BLEND OF THE GFS/NAM MOS WAS UTILIZED
HOWEVER SOME ADJUSTMENTS WERE MADE TO TRY AND BETTER DEFINE SOME
LOCAL AFFECTS. ALSO, A BLENDED APPROACH IS A COMPROMISE BETWEEN
THE LARGER DIFFERENCES WITH THE HIGHS IN THE MOS FOR SUNDAY. THE
DEW POINTS SHOULD BE UP ENOUGH FOR MOST PLACES RESULTING IN AT
LEAST SOMEWHAT HUMID CONDITIONS THROUGH THIS TIME FRAME.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
THE UPPER-LEVEL PATTERN DURING THIS TIME FRAME WILL FEATURE THE
RETURN OF RIDGING TO THE SOUTHEASTERN U.S. AND THUS A HOTTER AND
MORE HUMID PATTERN FOR OUR CWA THAN WE HAVE EXPERIENCED THIS PAST
WEEK. TIMING DIFFERENCES TOWARD THE END OF THE PERIOD EXIST AS TO
HOW MUCH AND HOW QUICKLY DOES THE RIDGE GET SHAVED OFF IN THE
NORTHEAST.

THE COLD FRONT SHOULD STALL SOUTH OF OUR CWA SUNDAY NIGHT OR
MONDAY WITH THE BOUNDARY EXTENDING BACK TO THE NORTHWEST INTO THE
GREAT LAKES. THERE IS GENERAL MODEL CONSENSUS ABOUT THE FRONT END
ACTIVITY BEING DONE BY 00Z MONDAY, SO WE STARTED SUNDAY NIGHT DRY.
WE ARE NOT CERTAIN OR CONFIDENT AS TO HOW ACTIVE THE LATTER
BOUNDARY OVER THE GREAT LAKES WILL BE AS IT MOVES EASTWARD LATER
MONDAY INTO WEDNESDAY. THERE IS SUFFICIENT MOISTURE AND IMPLIED
LIFT WITH THE SHORT WAVES AND BOUNDARIES TO KEEP LOW POPS IN MOST
OF THE FORECAST PERIODS. THE GFS IS FASTER WITH BRINGING GREATER
INSTABILITY INTO OUR CWA ON WEDNESDAY AND THE COLD FRONT ON
THURSDAY. FOR NOW WE HEDGED TOWARD THE SLOWER ECMWF EMPHASIZING
THURSDAY AS THE MORE LIKELY PRECIPITATION DAY OVER WEDNESDAY.

TEMPERATURES AND DEW POINTS SHOULD BE ON THE RISE THROUGH THIS
TIME FRAME AND LIKELY PEAK ON THURSDAY. THE GFS IS HOTTER THAN THE
ECMWF AND OVERALL. GIVEN THE RESILIENCY OF THE RIDGING AND OUR
ABILITY TO MAXIMIZE OUR TEMPERATURES, WE LEANED ITS WAY THROUGH
MOST OF THIS PERIOD FOR HIGH TEMPERATURES. LOW TEMPERATURES WE
GENERALLY ACCEPTED HPC GUIDANCE. NO SIGNIFICANT CHANGES WERE MADE
ATTM, HOWEVER A SMALL PERCENTAGE OF THE 00Z MOSGUIDE WAS BLENDED
INTO SOME OF THE DATABASE TO INTRODUCE NEWER GUIDANCE INTO THE
FORECAST.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

AN AREA OF LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER
NORTH CENTRAL PENNSYLVANIA AT 15Z. THE FEATURE WILL DRIFT EASTWARD
AND IT IS FORECAST TO PASS ACROSS NORTHEASTERN PENNSYLVANIA AND
SOUTHEASTERN NEW YORK STATE FROM THIS AFTERNOON INTO THIS EVENING.
THE LOW IS EXPECTED TO BRING ADDITIONAL SCATTERED SHOWERS AND
THUNDERSTORMS TO OUR REGION DURING THAT TIME PERIOD. THE BETTER
CHANCES FOR RAIN WILL BE AT KABE AND KTTN, WITH A DECREASING
PROBABILITY AS ONE WORKS SOUTHWARD. FOR NOW, WE WILL SIMPLY
INCLUDE CUMULONIMBUS IN THE TAFS FOR THIS AFTERNOON INTO THIS
EVENING TO INDICATE THAT SHOWERS AND THUNDERSTORMS WILL BE IN OUR
REGION. IF POSSIBLE, WE WILL TRY TO BETTER DEFINE THEIR TIMING AND
POTENTIAL IMPACT AS WE GO THROUGH THE MORNING AND EARLY AFTERNOON.

FOR TONIGHT, THE UPPER LOW AND THE PRECIPITATION ASSOCIATED WITH
IT SHOULD PULL AWAY TO OUR NORTHEAST. AS A RESULT, WE ARE
EXPECTING MAINLY SCATTERED CLOUDS FOR TONIGHT. SOME LOCATIONS MAY
EXPERIENCE SOME VISIBILITY RESTRICTIONS LATE TONIGHT AND EARLY ON
SATURDAY MORNING.

OUTLOOK...
DRY WEATHER IS EXPECTED FOR SATURDAY AND SATURDAY EVENING. THERE
IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM LATE SATURDAY NIGHT
INTO SUNDAY AS ANOTHER WEATHER SYSTEM DROPS INTO OUR REGION FROM
THE NORTHWEST. WEAK HIGH PRESSURE IS ANTICIPATED TO BRING MAINLY
DRY WEATHER FOR MONDAY AND TUESDAY. LATE NIGHT AND EARLY MORNING
VISIBILITY RESTRICTIONS ARE POSSIBLE EACH DAY.

&&

.MARINE...
LOW PRESSURE IN THE UPPER ATMOSPHERE WAS LOCATED OVER
NORTH CENTRAL PENNSYLVANIA EARLY THIS AFTERNOON. THE FEATURE
SHOULD DRIFT EASTWARD, PASSING OVER SOUTHEASTERN NEW YORK STATE
THIS EVENING AND ACROSS SOUTHERN NEW ENGLAND TONIGHT. WEAK HIGH
PRESSURE SHOULD INFLUENCE THE COASTAL WATERS OF NEW JERSEY AND
DELAWARE ON SATURDAY. A FRONTAL BOUNDARY FROM THE NORTHWEST ALONG
WITH AN AREA OF LOW PRESSURE MAY INFLUENCE THE REGION ON SUNDAY.
WEAK HIGH PRESSURE IS FORECAST FOR THE EARLY PART OF THE NEW WEEK.

WITH NO STRONG WEATHER SYSTEMS ANTICIPATED FROM THIS AFTERNOON
THROUGH TUESDAY, WIND SPEEDS AND WAVE HEIGHTS SHOULD REMAIN BELOW
THE SMALL CRAFT ADVISORY CRITERIA.

&&

.TIDES/COASTAL FLOODING...
PRESENTLY, WE CONTINUE TO THINK THERE SHOULD BE NO ADDITIONAL
TIDAL FLOODING THIS EVENING OR ON SATURDAY MORNING OVER ANY OF OUR
SHORE LOCATIONS. WE ARE IN THE PROCESS OF GIVING THIS ANOTHER
LOOK, BUT THERE ARE NO INDICATIONS SO FAR OF ADDITIONAL FLOODING.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE/ROBERTSON
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...GIGI/GORSE
AVIATION...IOVINO
MARINE...IOVINO
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 17, 12:37 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1237 PM EDT FRI JUN 17 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-180800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
1237 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ014-024>026-180800-
EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-
1237 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS INTO TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-180800-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
1237 PM EDT FRI JUN 17 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 1:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
130 PM EDT FRI JUN 17 2011

NJZ001-007-PAZ055-062-171830-
MONROE PA-NORTHAMPTON PA-SUSSEX NJ-WARREN NJ-
130 PM EDT FRI JUN 17 2011

...STRONG THUNDERSTORM WILL AFFECT MONROE...NORTHAMPTON...SUSSEX AND
WARREN COUNTIES...

   AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
   A LINE OF STRONG THUNDERSTORMS STRETCHING FROM SOUTHERN PIKE
   COUNTY WESTWARD THROUGH SOUTHERN MONROE COUNTY. THESE
   THUNDERSTORMS WERE MOVING TO THE EAST AND SOUTHEAST AT AROUND 20
   MPH...AND WILL EFFECT THE REGION FOR THE NEXT HOUR OR SO.  STRONG
   GUSTY WINDS UP TO 40 MPH AND SMALL HAIR ARE POSSIBLE FROM THESE
   THUNDERSTORMS, ALONG WITH NUMEROUS CLOUD TO GROUND LIGHTNING
   STRIKES.

LAT...LON 4121 7439 4119 7437 4094 7465 4090 7471
      4090 7478 4083 7482 4061 7517 4082 7549
      4086 7552 4097 7554 4099 7550 4106 7556
      4125 7513 4116 7516 4115 7509 4109 7503
      4111 7495 4127 7484 4135 7471

JJM
Special weather statement, Jun 17, 1:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
145 PM EDT FRI JUN 17 2011

NJZ008-171830-
MORRIS NJ-
145 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT MORRIS COUNTY...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES EAST OF MORRISTOWN...MOVING NORTHEAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR LINCOLN PARK AND PEQUANNOCK
TOWNSHIP AROUND 200 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
IN ADDITION...WIND GUSTS UP TO 40 MPH...SMALL HAIL...AND NUMEROUS
CLOUD TO GROUND STRIKES CAN BE EXPECTED FROM THIS STORM AS IT MOVES
THROUGH MORRIS COUNTY.

LAT...LON 4089 7433 4087 7433 4086 7431 4078 7437
      4074 7436 4069 7442 4068 7445 4079 7459
      4103 7442 4099 7429 4097 7427 4092 7428
      4089 7427

JJM
Special weather statement, Jun 17, 2:34 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
234 PM EDT FRI JUN 17 2011

DEZ001-MDZ008-PAZ067-171930-
CECIL MD-CHESTER PA-NEW CASTLE DE-
234 PM EDT FRI JUN 17 2011

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CHESTER AND NEW CASTLE
COUNTIES...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 18 MILES NORTHWEST OF ELKTON...MOVING EAST AT 25
MPH. THE THUNDERSTORM WILL BE NEAR RISING SUN...FARMINGTON AROUND 245
PM...ZION...PLEASANT HILL AROUND 300 PM...CHERRY HILL...BARKSDALE
AROUND 315 PM...GLASGOW AND BEAR AROUND 330 PM.

ON ITS WAY THROUGH CECIL COUNTY...THIS THUNDERSTORM WILL CLIP THE
SOUTHERN PORTIONS OF CHESTER COUNTY.  IT WILL THEN MOVE INTO NEW
CASTLE COUNTY AFTER 3 PM.

IN ADDITION TO STRONG GUSTY WINDS UP TO 40 MPH...HEAVY RAIN, SMALL
HAIL AND CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3973 7623 3973 7615 3978 7608 3982 7550
      3967 7553 3962 7560 3959 7559 3961 7558
      3960 7555 3944 7558 3958 7612 3965 7617
      3971 7624

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:32 PM EDTCoastal Flood AdvisoryPHISalem4 hr
Jun 17, 2:00 AM EDTSpecial Weather StatementPHICape May60 min
Jun 17, 4:39 AM EDTSpecial Weather StatementPHIMercer, Middlesex, Somerset51 min
Jun 17, 1:30 PM EDTSpecial Weather StatementPHISussex, Warren60 min
Jun 17, 1:45 PM EDTSpecial Weather StatementPHIMorris45 min
Jun 17, 1:48 PM EDTSevere Thunderstorm WarningPHISussex, Warren57 min
Jun 17, 3:31 PM EDTSpecial Weather StatementPHIMiddlesex59 min
Jun 17, 3:45 PM EDTSpecial Weather StatementPHICumberland, Gloucester, Salem60 min
Jun 17, 4:48 PM EDTSpecial Weather StatementPHIMonmouth57 min
Jun 17, 7:35 PM EDTSpecial Marine WarningPHI25 min
Jun 17, 4:05 AM EDTSpecial Weather StatementPHIPhiladelphia55 min
Jun 17, 3:10 AM EDTCoastal Flood AdvisoryPHICaroline, Cecil, Kent, Queen Anne's, Talbot9 hr
Jun 17, 7:02 PM EDTSpecial Weather StatementPHICaroline, Talbot58 min
Jun 17, 7:23 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot52 min
Jun 16, 11:45 PM EDTSpecial Weather StatementPHISussex60 min
Jun 17, 12:51 AM EDTSpecial Weather StatementPHISussex54 min

Nearby

Special Weather Statements in Maryland, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.